G. VAIOPOULOS, M.D.; J. MANGAKIS, M.D.; A. KARABINIS, M.D.; A. KOURTIS; P. FOURTOUNIS; P. FESSAS, M.D.
To the editor: We read with interest the brief report by Furth and Kazakis ( 1 ) on nail pigmentation changes associated with azidothymidine treatment (Retrovir, Burroughs Wellcome, Research Triangle Park, North Carolina) in two black patients with Pneumocystis carinii pneumonia after infection with human immunodeficiency virus. We report the case of a patient who had nail pigmentation and other side effects such as agitation, restlessness, and insomnia after treatment with azidothymidine (2).
A 60-year-old Greek man with fever, weight loss, diarrhea and P. carinii pneumonia after infection with human immunodeficiency virus was given azidothymidine in oral doses of
Learn more about subscription options.
Register Now for a free account.
VAIOPOULOS G, MANGAKIS J, KARABINIS A, KOURTIS A, FOURTOUNIS P, FESSAS P. Nail Pigmentation and Azidothymidine. Ann Intern Med. 1988;108:777. doi: 10.7326/0003-4819-108-5-777_2
Download citation file:
Published: Ann Intern Med. 1988;108(5):777.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only